Thunderstorm Wind, Pike
- When
- November 18, 7:30 AM CST
- Where
- Pike County, 2 mi W of Mc Comb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.250, -90.500
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 18, 3:00 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CST TUE NOV 18 2003 SOME VERY ACTIVE WEATHER GETTING READY TO IMPACT THE LOCAL FORECAST AREA TODAY. THE MAIN LINE OF STORMS IS DETACHED WELL AHEAD OF THE SURFACE BOUNDARY AND SHOULD BEGIN TO ENTER THE WESTERN HALF OF THE FORECAST AREA SOMETIME AROUND 500Z. MOST MESOSCALE MODELS HAS THIS LINE SURGING THROUGH THE AREA DURING THE MORNING AND EARLY AFTERNOON HOURS WITH THE LINGERING S/W FOLLOWING SUIT KEEPING RAIN IN PLAY MUCH OF THE DAY. WILL PROBABLY SEE SOME RAIN CONTINUE INTO THE EVENING HOURS BEFORE THE S/W CLEARS THE FORECAST AREA. FOR NOW THOUGH...MODERATE TO HEAVY RAINS ALONG WITH ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THE MORNING HOURS. REST OF THE FORECAST WILL REMAIN PRETTY MUCH AS IS FOR NOW AS MUCH OF THE EMPHASIS AND DETAIL IS REQUIRED IN THE SHORT TERM. PRELIM NUMBERS... MCB 77/51/65/42 94-0 BTR 80/53/67/43 94-0 MSY 80/60/69/51 85-0 GPT 77/55/68/45 85-0 CORRECTED FFA ZONES IN LA .NEW...SMALL CRAFT ADVISORY...KPQL TO INTRACOASTAL CITY OUT 60 NM LA...FLOOD WATCH LAZ034>040-046>050-056-057 THROUGH 430 PM. MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH 430 PM. 09
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING TODAY... ...THUNDERSTORMS... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF AN ADVANCING COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION LATER TONIGHT. THE GREATEST THREAT WILL COME FROM A LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH WILL MOVE THROUGH THE OUTLOOK AREA FROM WEST TO EAST BEGINNING THIS MORNING AND CONTINUING THROUGH THE EARLY AFTERNOON HOURS. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREAT ALTHOUGH ISOLATED TORNADOES MAY DEVELOP FROM STORMS THAT FORM JUST AHEAD OF THE MAIN LINE. THE RAIN IS EXPECTED TO DIMINISH DURING THE EVENING HOURS. ...FLASH FLOODING... LOCAL TRAINING OF THUNDERSTORMS WITH INDIVIDUAL STORM TOTALS AROUND THREE TO FIVE INCHES WILL ALSO LEAD TO A THREAT OF FLASH FLOODING IN AND NEAR CREEKS...STREAMS AND LOW LYING AREAS. ...MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NAUTICAL MILES INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. SOUTHERLY WINDS FROM 20 TO 30 KNOTS WILL BE SHIFTING TOWARD THE NORTHWEST LATE TONIGHT AS THE COLD FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE COASTAL WATERS AND TIDAL LAKES INTO EARLY THURSDAY BEFORE WINDS AND SEAS SUBSIDE. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED WEDNESDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. ALL FIRST RESPONSE AGENCIES SHOULD CLOSELY MONITOR THIS UNFOLDING SEVERE WEATHER AND HEAVY RAINFALL SITUATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
635 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 AM ALG HY 418 NR LETTSWORTH LA WIND DAMAGE
11/18/03 POINTE COUPEE PORCH DAMAGED ON MOBILE
HOME. TREES DOWN. REPORTED
BY SHERIFF DEPARTMENT.
0558 AM NR WOODVILLE MS WIND DAMAGE
11/18/03 WILKINSON TREE LIMBS DOWN OVER POWER
LINES.LAZ034-035-046-047-MSZ068-181330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 715 AM CST TUE NOV 18 2003 ...TORNADO WATCH 957 CANCELLED... TORNADO WATCH 957 HAS BEEN CANCELLED FOR THE FOLLOWING LOCATIONS: IN SOUTHEAST LOUISIANA... IBERVILLE...POINTE COUPEE...WEST BATON ROUGE AND WEST FELICIANA IN SOUTHWEST MISSISSIPPI... WILKINSON THE LINE OF STRONG THUNDERSTORMS WHICH PROMPTED THE TORNADO WATCH HAS MOVED EAST OF THESE LOCATIONS. 17
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336361.